Wildfire, X Sw San Bernardino
- When
- September 17, 10:32 AM PST to September 18, 6:00 PM PST
- Where
- X Sw San Bernardino forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
The Ranch Fire burned 1,658 acres near Banning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The Ranch Fire burned 1,658 acres near Banning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 17, 8:15 AM PST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT SUN SEP 17 2006
.SYNOPSIS...
BUILDING HIGH PRESSURE WILL BRING FAIR WEATHER...WARM DAYS BUT COOL
NIGHTS THE NEXT FEW DAYS. OFFSHORE FLOW WILL BRING LOCAL SANTA ANA
WINDS...WEAKENING MONDAY. A COOLING TREND WITH MORE COASTAL CLOUDS
ARE EXPECTED AROUND THE MIDDLE OF THE WEEK.
AUTUMNAL EQUINOX OCCURS ON FRIDAY...SEPTEMBER 22 AT 903 PM PDT.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
12Z NKX SOUNDING INDICATES THE MARINE LAYER WAS SQUASHED DOWN TO
NEAR SEA LEVEL UNDER THE OFFSHORE FLOW. SURFACE OBSERVATIONS
INDICATE THE WINDS REMAIN BELOW WIND ADVISORY LEVELS BELOW THE CAJON
PASS AND OTHER USUAL WINDY AREAS. WILL KEEP THE WIND ADVISORY IN
PLACE SINCE WIND COULD STRENGTHEN LATER THIS MORNING.
HUMIDITIES REMAIN QUITE LOW AS A RESULT OF THE OFFSHORE FLOW. THE
OFFSHORE FLOW WILL CONTINUE THROUGH TONIGHT THEN SLOWLY WEAKEN ON
MONDAY THEN BECOMING ONSHORE LATE MONDAY AND TUESDAY WITH SOME
RECOVERIES IN HUMIDITY SO THE IDEA OF HAVING THE RED FLAG WARNING
EXPIRE MONDAY EVENING LOOKS GOOD.
12Z MODELS ARE SIMILAR IN SOLUTION BUT DIFFER SOMEWHAT IN TIMING
WITH THE WEAK UPPER LOW THAT IS WEST OF THE SOUTHERN CALIFORNIA
COAST. MODELS INDICATE A SHORTWAVE TROUGH MOVING INTO THE PACIFIC
NORTHWEST WILL PICK UP THE LOW. THE NAM MODEL TAKES THE LOW TOWARDS
CENTRAL CALIFORNIA TONIGHT AND TUESDAY AND STRETCHES THE LOW WITH A
PORTION REMAINING OFF THE COAST WEST OF THE SOUTHERN CALIFORNIA
COAST. THE GFS BRINGS THE LOW TOWARDS SOUTHERN CALIFORNIA TUESDAY
INTO WEDNESDAY. BOTH MODELS INDICATE THE LOW AND ASSOCIATED TROUGH
WILL HAVE LITTLE IMPACT ON SOUTHERN CALIFORNIA EXCEPT TO DEEPEN THE
MARINE LAYER AND STRENGTHEN THE ONSHORE FLOW INTO WEDNESDAY.
MODELS HAVE ALSO BACKED OFF ON THE TRACK OF THE SUBTROPICAL MOISTURE
THE EARLIER MODEL RUNS HAVE BEEN TRYING TO BRING INTO THE AREA
TOWARDS THE MIDDLE OF THE WEEK. MODELS NOW INDICATE THIS MOISTURE
WILL TRACK NORTHEAST ACROSS NORTHERN BAJA INTO ARIZONA AND REMAIN
OUT OF THE AREA EXCEPT FOR SOME HIGH LEVEL MOISTURE ON WEDNESDAY.
LAST NIGHTS GFS MODEL INDICATED ANOTHER RIDGE FOR LATER IN THE WEEK
WHICH COULD BRING ANOTHER WEAK OFFSHORE FLOW EVENT. THE GFS MODEL
HAS BEEN FAIRLY INCONSITANT WITH THIS SOLUTION BETWEEN MODEL RUNS SO
CONFIDENCE IS FAIRLY LOW. WILL WAIT AND SEE WHAT THE 12Z RUN
INDICATED. THE 06Z MODEL RUN HAD BACK AWAY FROM THE STRENGTH THAT
WAS SHOWN ON THE 00Z MODEL RUN.
NO UPDATES ARE PLANNED AT THIS TIME.
&&
.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
OFFSHORE FLOW WILL KEEP IT CLEAR AND CAUSE SOME GUSTY NORTHEAST
WINDS OVER THE MOUNTAINS AND INTO THE INLAND VALLEYS WHICH WILL
CAUSE SOME TURBULENCE ISSUES WITH THE UPDRAFTS AND DOWNDRAFTS OVER
THE ROUGH TERRAIN. WINDS WILL DECREASE THIS AFTERNOON. VERY LOCAL
WINDS LESS THAN 25 KT ARE EXPECTED THROUGH AND BELOW THE PASSES AND
CANYONS MON MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 7 PM PDT MONDAY FOR APPLE AND YUCCA
VALLEYS-COACHELLA VALLEY/VICINITY OF PALM SPRINGS
SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-ORANGE COUNTY/ALL
AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-
RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN
BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE
NATIONAL FOREST-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO
COUNTY DESERTS/INCLUDING THE ANZA-BORREGO AREA-SAN DIEGO
COUNTY MOUNTAINS-SAN DIEGO COUNTY VALLEYS-SANTA ANA
MOUNTAINS AND FOOTHILLS.
HIGH RIP CURRENT RISK THROUGH MONDAY AFTERNOON FOR ORANGE
COUNTY COASTAL AREAS.
WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR SAN BERNARDINO
COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE.
PZ...NONE.
&&
PUBLIC...HORTON
AVIATION/MARINE...MM
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 540 AM PDT SUN SEP 17 2006 CAZ042-172300- ORANGE COUNTY COASTAL AREAS- 540 AM PDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. MODERATE SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES. GUSTY SANTA ANA WINDS NEAR THE FOOTHILLS WITH LOWER HUMIDITIES AND INCREASED FIRE DANGER. RED FLAG WARNING IS IN EFFECT...SEE LAXRFWSGX. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. FOR MONDAY...LOW HUMIDITIES MAY CONTINUE THE INCREASED FIRE DANGER NEAR THE FOOTHILLS. RED FLAG WARNING IS IN EFFECT FOR MONDAY...SEE LAXRFWSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055-056-057-058-060-061-062-172300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 540 AM PDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL EXCEPT COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. GUSTY SANTA ANA WINDS NEAR THE FOOTHILLS WITH LOWER HUMIDITIES AND INCREASED FIRE DANGER. RED FLAG WARNING IS IN EFFECT...SEE LAXRFWSGX. A WIND ADVISORY IS IN EFFECT THROUGH EARLY THIS AFTERNOON THROUGH AND BELOW THE CAJON AND BANNING PASSES...SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. FOR MONDAY...LOW HUMIDITIES MAY CONTINUE THE INCREASED FIRE DANGER NEAR THE FOOTHILLS. RED FLAG WARNING IS IN EFFECT FOR MONDAY...SEE LAXRFWSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531452.